MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ORISE PROKNIFE; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION ORISE PROKNIFE; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00519350
Medical Device Problem Codes Mechanical Problem (1384); Use of Device Problem (1670); Detachment of Device or Device Component (2907); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/06/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that an orise proknife was used during an endoscopic submucosal dissection procedure performed on (b)(6) 2024.When the package was opened there was a kink on the device; however, the device was tested and it operated without any problems.During the procedure, the electrode was unable to deploy.The procedure was completed with another same device.There were no patient complications as a result of this event.Note: it was reported that the device was used during the procedure even though a kink was noticed on the device upon unpacking.However, the orise proknife instructions for use (ifu) states, "inspect the knife for damage.Verify that the knife has no cracks, tears, or kinks in the catheter and handle.Precaution: kinks in the catheter will hinder injection capability.Do not use the proknife if any defect is found during inspection.Please notify boston scientific and return for replacement".The physician did not follow the steps cited in the ifu.This event has been deemed a reportable event based on the investigation finding of electrode detached.Please see block h11 for full investigation details.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0501 captures the reportable investigation finding of electrode detached.Block h11: the returned orise proknife was analyzed, and the product analysis found the catheter was kinked.Functional and microscope inspection observed the device was returned without the electrode.A product labeling review identified that the device was not used per the instructions for use (ifu) / product label.It was reported that they used the device despite noticing the kink in the device.However, the instruction for use (ifu) states that "kinks in the catheter will hinder injection capability.Do not use the proknife if any defect is found during inspection".The reported event was confirmed.Based on all available information, it is likely that procedural factors such as the length of time, power settings, handling technique, and/or tissue composition resulted in the electrode damage.Subsequent use of the electrode resulted in the detachment.Therefore, the most probable root cause is adverse event related to procedure.

Brand Name
ORISE PROKNIFE
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key20182763
Report Number3005099803-2024-04240
Device Sequence Number15502912
Product Code KNS
UDI-Device Identifier08714729999881
UDI-Public08714729999881
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K200404
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/22/2026
Device Model NumberM00519350
Device Catalogue Number1935
Device Lot Number33489961
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/18/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2024
Initial Report FDA Received Date09/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown